Haloperidol-induced Parkinson syndrome is a result of haloperidol’s action in which of the following tracts?
A. Mesocortical tract
B. Mesolimbic tract
C. Nigrostriatal tract
D. Tuberoinfundibular tract
 The therapeutic effect of haloperidol is mediated, at least in part, by its blockade of which of the following receptors?
B. Dopamine D2 receptors
C. Histamine H1 receptors
D. Muscarinic receptors
 Compared to the low-potency phenothiazine antipsychotic agents, haloperidol is more like to cause which of the following adverse effects?
B. Orthostatic hypotension
D. Urinary retention
 C. Haloperidol-induced Parkinson syndrome is a result of inhibition of dopamine D2 receptors in the nigrostriatal tract of the CNS.
 B. Antipsychotic drugs like haloperidol exert their therapeutic effect, at least in part, by inhibition of dopamine’s action at dopamine D2 receptors in the mesocortical and mesolimbic dopaminergic pathways of the CNS. A number of adverse effects of these drugs are caused by inhibition of dopamine action in the nigrostriatal and tuberoinfundibular dopaminergic pathways of the CNS; blockade of histamine, muscarinic, cholinergic, and α-adrenergic receptors in the CNS and the peripheral nervous system are also contributory.
 A. Haloperidol is most likely to cause dystonia, akathisia, and Parkinson syndrome, whereas the low-potency phenothiazines are more likely to cause autonomic adverse effects that include orthostatic hypotension, sedation, and urinary retention.
The low-potency antipsychotic agents are more likely to result in autonomic adverse effects that include orthostatic hypotension as a consequence of α-adrenoceptor blockade, dry mouth, urinary retention, and tachycardia resulting from blockade of muscarinic cholinoreceptors, and sedation (histamine H1-receptor blockade).
High-potency agents, for example, haloperidol, are more likely to result in EPSs, acute dystonia, akathisia, and Parkinson syndrome, mediated by blockade of dopamine D2 receptors in the nigrostriatal pathway of the basal ganglia.
A late-occurring tardive dyskinesia is often irreversible and is a serious effect of many antipsychotic agents.
A potentially fatal neuroleptic malignant syndrome is another serious adverse effect of antipsychotic agents in sensitive patients.
Hyperprolactinemia may occur as a result of enhanced prolactin release from the posterior pituitary, as a result of antipsychotic drug blockade of dopamine D2 receptors in the tuberoinfundibular tract.
Agranulocytosis may occur in patients treated with clozapine.